Lightning, Jefferson
- When
- July 18, 2:00 PM CST
- Where
- Jefferson County, Bridge City
- Reported by
- NEWSPAPER
- Coordinates
- 29.681, -90.098 (the zone’s center; the record gives no point)
Lightning strikes knocked out power to about 2,200 customers.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 18, 12:30 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 130 PM CDT THU JUL 18 2002 MAIN FORECAST PROBLEMS CENTER AROUND THE ISOLATED CONVECTION ACROSS COASTAL ZONES THROUGH THE EARLY EVENING HOURS AND THE CONTINUED HEAT ACROSS THE FORECAST AREA. IN THE NEAR TERM...DESPITE THE PRESENCE OF THE UPPER RIDGE ISOLATED CONVECTION HAS DEVELOPED EARLY THIS AFTERNOON MAINLY ALONG THE LAKE AND SEA BREEZES SOUTH OF LAKE PONTCHARTRAIN IN A VERY UNSTABLE AIRMASS...500 MB TEMPERATURE FROM THIS MORNING/S SIL SOUNDING WAS MINUS 8 WITH A PW ABOVE 2 INCHES ALONG WITH SURFACE TEMPERATURES/DEWPOINTS THIS AFTERNOON IN THE MID 90S/MID AND UPPER 70S. EXPECT THIS ACTIVITY TO CONTINUE TO DEVELOP THROUGH THE REMAINDER OF THE AFTERNOON HOURS AND EXPAND TO AREAS ALONG THE MISSISSIPPI COAST AND JUST NORTH OF LAKE PONTCHARTRAIN. SOME OF THE STORMS MAY PRODUCE STRONG WIND GUSTS GIVEN THE DEGREE OF INSTABILITY AND THE DRY AIR IN THE MID LEVELS. THIS ACTIVITY SHOULD DIMINISH EARLY THIS EVENING. BEYOND THIS EVENING...EXPECT THE HEAT TO CONTINUE INTO FRIDAY WITH THE CRITERIA FOR A HEAT ADVISORY STILL BEING MET FOR LOCATIONS SOUTH OF LAKE PONTCHARTRAIN INCLUDING THE NEW ORLEANS METRO AREA WHERE LOW TEMPERATURES LAST NIGHT ONLY DROPPED IN THE LOWER 80S IN MANY LOCATIONS. TEMPERATURES ARE EXPECTED TO LOWER SLIGHTLY OVER THE WEEKEND AND INTO NEXT WEEK AND CHANCES FOR DAILY DIURNAL CONVECTION ARE EXPECTED TO BE ON THE INCREASE AS THE RIDGE OVER THE GULF COAST IS SUPPRESSED SOMEWHAT BY THE MID/UPPER LEVEL TROUGH CURRENTLY LOCATED ACROSS THE MIDDLE MISSISSIPPI VALLEY. PRELIMINARY NUMBERS FOLLOW... MCB 74/93/74/93 0102 BTR 74/93/75/93 0102 MSY 79/94/78/93 1202 GPT 75/94/75/93 1202 .NEW...NONE LA...HEAT ADVISORY LAZ058>070. MS...NONE. 11
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-191100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1050 AM CDT THU JUL 18 2002 ...HEAT ADVISORY IS IN EFFECT FOR LOWER SOUTHEAST LOUISIANA... ...HEAT INDEX VALUES RANGING 103 TO 110 TODAY... .SYNOPSIS...HOT AND HUMID CONDITIONS DUE TO STRONG HIGH PRESSURE OVER THE AREA WILL PRODUCE A HEAT STRESS SITUATION FOR TODAY. THERE IS A CHANCE OF THUNDERSTORMS DEVELOPING ALONG THE LAKE AND SEA BREEZE BOUNDARY INTERSECTIONS DURING THE EXCESSIVE HEAT LATE THIS AFTERNOON. .THUNDERSTORMS... A FEW THUNDERSTORMS MAY DEVELOP ALONG LAKE AND SEA BREEZES MAINLY AFTER 4 PM AND DISSIPATE BY 830 PM. WIND GUSTS OF 40 TO 50 MPH... OCCASIONAL LIGHTNING AND HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THE STORMS THIS AFTERNOON. THE MOST LIKELY AFFECTED AREA WILL BE ACROSS METRO NEW ORLEANS AND ALONG THE INTERIOR PORTIONS OF THE MISSISSIPPI COASTAL COUNTIES. .HEAT... HIGH TEMPERATURES THIS AFTERNOON WILL BE IN THE MIDDLE 90S WITH HEAT INDEX VALUES 105 TO 110 IN THE ADVISORY AREA SOUTH OF THE TIDAL LAKES...103 TO 107 ELSEWHERE. .ACTIONS... HEAT PRECAUTIONS SHOULD BE TAKEN TODAY. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
Lightning strikes knocked out power to about 2,200 customers.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311248.